MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430152-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy with lymphadenectomy surgical procedure, the maryland bipolar forceps instrument's tip broke.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have a broken molded insulator.A visual inspection was performed, and the instrument was observed to have a broken upper molded insulator detached from the instrument.For clarification, the upper molded insulator and grip tip was still attached to the instrument due to the conductor wire.There were no missing pieces or detached fragments of the molded insulator observed.The instrument was tested with the multimeter and passed continuity test.There was no external damage to the shaft, housing, or snake wrist cables.Each input disk was manually articulated and responded accordingly.The release buttons were functional.The instrument was found to have corroded bearings.The housing was removed for inspection and orange discoloration was observed on three bearings near the input capstan, which indicates corrosion.The complaint was confirmed by failure analysis.The sheath also was returned, and a visual inspection was performed and there was no external damage found.The sheath coextrusion inside the sheath is intact and no damage was observed.There were no punctures or tears on the sheath.The sheath was installed on an in-house instrument, and the molded clip was clicked in place without any issues or friction.The sheath was then removed from the in-house instrument and no issues were seen.The sheath is fully functional and no issues were found.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.The probable root cause is attributed to improper cleaning or sterilization techniques used in reprocessing, which may include prolonged exposure of the instrument to harsh cleaning agents or insufficient flushing.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24707016
Report Number2955842-2026-18872
Device Sequence Number16068036
Product Code NAY
UDI-Device Identifier00886874123461
UDI-Public(01)00886874123461(10)K10250926
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430152-02
Device Catalogue Number430152
Device Lot NumberK10250926 0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age66 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite